Alert archive / New York / Gale Watches in 2012
Gale Watch 5, NWS New York, NY
NWS New York, NY issued this gale watch at Feb 10, 2012, 4:04 AM EST. It took effect at Feb 11, 2012, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 4:04 AM EST (09:04 UTC)
- In effect from
- Feb 11, 2012, 6:00 PM EST
- Expired
- Feb 11, 2012, 4:38 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
307 WHUS71 KOKX 100904 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 404 AM EST FRI FEB 10 2012 ...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT... ANZ330-335-338-340-345-350-353-355-102115- /O.NEW.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 404 AM EST FRI FEB 10 2012 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT. * LOCATION...ALL WATERS SURROUNDING LONG ISLAND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 FT ON LONG ISLAND SOUND. * TIMING...HIGHEST WINDS AND SEAS SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
334 WHUS71 KOKX 101432 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 932 AM EST FRI FEB 10 2012 ...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT... ANZ330-335-338-340-345-350-353-355-102300- /O.CON.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 932 AM EST FRI FEB 10 2012 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... * LOCATION...ALL WATERS SURROUNDING LONG ISLAND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 FT ON LONG ISLAND SOUND. * TIMING...HIGHEST WINDS AND SEAS SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
532 WHUS71 KOKX 102047 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EST FRI FEB 10 2012 ...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT... ANZ330-335-338-340-345-350-353-355-111100- /O.CON.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 PM EST FRI FEB 10 2012 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... * LOCATION...ALL WATERS SURROUNDING LONG ISLAND. * WINDS...NORTH TO NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 FT ON LONG ISLAND SOUND. * TIMING...HIGHEST WINDS AND SEAS LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
282 WHUS71 KOKX 102331 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 631 PM EST FRI FEB 10 2012 ...GUSTY WINDS AND ROUGH SEAS SATURDAY NIGHT... ANZ330-335-338-340-345-350-353-355-110745- /O.CON.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 631 PM EST FRI FEB 10 2012 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... * LOCATION...ALL WATERS SURROUNDING LONG ISLAND. * WINDS...NORTH TO NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...SEAS 5 TO 7 FT ON THE OCEAN WATERS. SEAS 4 TO 5 FT ON LONG ISLAND SOUND. * TIMING...HIGHEST WINDS AND SEAS LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
172 WHUS71 KOKX 110938 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 438 AM EST SAT FEB 11 2012 ...GUSTY WINDS AND ROUGH SEAS TONIGHT AND SUNDAY... ANZ350-353-355-112100- /O.UPG.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/ /O.NEW.KOKX.GL.W.0008.120211T2300Z-120212T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 438 AM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...4 TO 7 FT...HIGHEST ACROSS THE EASTERN WATERS. * TIMING...STRONGEST WINDS AND HIGHEST WINDS ARE EXPECTED AFTER MIDNIGHT TONIGHT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-112100- /O.UPG.KOKX.GL.A.0005.120211T2300Z-120212T1100Z/ /O.NEW.KOKX.SC.Y.0020.120211T2300Z-120212T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 438 AM EST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS...AND THE SOUTH SHORE BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30KT. A FEW OCCASIONAL GUSTS TO 35 KT ARE POSSIBLE. * SEAS/WAVES...3 TO 5 FT...WITH THE HIGHEST SEAS ON EASTERN LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED AFTER MIDNIGHT TONIGHT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Feb 10, 1:06 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 10, 1:06 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 106 AM EST FRI FEB 10 2012 .SYNOPSIS... HIGH PRESSURE EXTENDING FROM THE MID ATLANTIC COAST TO THE OHIO AND LOWER MISSISSIPPI VALLEYS WILL SLIDE EAST AND REMAIN SOUTH OF THE AREA THROUGH FRIDAY. LOW PRESSURE NOW TAKING SHAPE IN THE LEE OF THE SOUTHERN ROCKIES WILL ALSO HEAD EAST...AND BEGIN TO INTENSIFY LATE FRIDAY NIGHT INTO SATURDAY AS IT PASSES OFF THE MID ATLANTIC COAST AND SOUTHEAST OF LONG ISLAND. A STRONG COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT...FOLLOWED BY ANOTHER COLD FRONT SUNDAY INTO SUNDAY NIGHT. STRONG HIGH PRESSURE WILL THEN BUILD IN THROUGH MONDAY. A WEAK LOW PRESSURE TROUGH WILL THEN MOVE ACROSS TUESDAY INTO TUESDAY NIGHT...FOLLOWED BY HIGH PRESSURE WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SKC CONTINUES...BUT THERE COULD BE A FEW HIGH CLOUDS LATE. ADJUSTED HOURLY TEMPS DOWNWARD BASED ON LATEST OBS AND BIAS- CORRECTED 04Z LAV...WITH LOWER 30S EXPECTED FOR NYC...20S MOST ELSEWHERE...AND MID/UPPER TEENS FOR THE VALLEY IN CENTRAL ORANGE COUNTY AND ALSO THE COLDEST SPOTS OF THE LONG ISLAND PINE BARRENS. EARLY MODEL ANALYSIS HERE FAVORS THE 00Z GFS OVER THE 00Z NAM FOR THE FRI NIGHT-SAT EVENT. NAM DEVELOPMENT OF A WEAK SFC LOW OVER THE MID ATLC REGION OVER THE DELMARVA REGION BY 12Z SAT...THAT BRINGS PLAIN RAIN TO NYC/LONG ISLAND INTO SAT AFTERNOON BEFORE ANY CHANGE TO SNOW...LOOKS SUSPECT ESPECIALLY GIVEN THE UNFAVORABLE POSITION OF AN ANTICYCLONIC UPPER JET STREAK FCST BY THAT MODEL TO BE JUST E OF THERE. ALSO...JUDGING FROM 00Z SAT WV IMAGERY/RAOBS...THE GFS LOOKS BETTER INITIALIZED WITH BOTH A MID LEVEL VORT MAX NOW ENTERING THE FAR NRN PLAINS. GFS BL TEMPS MAY BE TOO COLD ESPECIALLY AT PRECIP ONSET FRI NIGHT...AND MAY HAVE TO ADJUST FOR THAT. MAY ALSO HAVE TO CONSIDER SLIGHTLY HIGHER QPF ESPECIALLY ACROSS THE FORKS OF LI AND FAR SE CT GIVEN GFS FCST H8 LOW TRACK AND POSITION OF ITS FCST H7 FRONTOGENESIS. MORE DETAILS LATER ON. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... SUNNY TO START...THEN INCREASING HIGH/MID LEVEL CLOUDS MAINLY LATE IN THE DAY IN DEEP LAYER SW FLOW AS A FLAT UPPER RIDGE MOVES PAST. MIXING UP TO 900 MB SUPPORTS GUIDANCE BLEND OF HIGHS IN THE MID/UPPER 40S. OUTSIDE CHANCE THAT NYC...URBAN NE NJ AND PARTS OF THE LOWER CT RIVER VALLEY COULD TOUCH 50. STILL SOME QUESTIONS AS TO EXACT IMPACTS FROM LOW PRESSURE PASSING OFF THE SOUTHERN MID ATLC COAST SAT MORNING. FCST MODELS HAVE ALL TRENDED DEEPER WITH A NRN STREAM UPPER TROUGH DIGGING INTO THE GREAT LAKES AND OH VALLEY FRI NIGHT INTO SAT...WHICH WOULD ALLOW A SRN STREAM UPPER DISTURBANCE RIDING OUT JUST AHEAD OF IT TO TAKE A MORE NE TRACK...OFF THE CAROLINA COAST ON SAT...INITIATING SFC CYCLOGENESIS ALONG A LOW LEVEL BAROCLINIC ZONE JUST OFF THE NC COAST LATE FRI NIGHT/SAT MORNING...AND THEN NEAR OR SE OF 40N/70W BY MIDDAY SAT. THE 12Z NAM AND A GOOD CLUSTER OF 12Z GEFS MEAN MEMBERS TAKE THE SFC LOW TO THE 40N/70W BENCHMARK...A WETTER SOLUTION BUT ALSO WARMER FOR COASTAL SECTIONS...SUGGESTING ALL RAIN FOR FAR SE CT AND EASTERN LONG ISLAND...MIXED PRECIP OR EVEN ALL RAIN FRI NIGHT FOR MOST OF NYC METRO AND OTHER COASTAL SECTIONS...CHANGING TO SNOW SAT MORNING...AND ALL SNOW FARTHER NORTH/WEST. THE OPERATIONAL 12Z GFS AND THE 12Z ECMWF TAKE A LOW TRACK FARTHER SOUTH/EAST...WITH PRECIP MOSTLY SNOW...BUT THE SRN STREAM DISTURBANCE AS MODELED BY THE ECMWF IS QUICKER TO SCOOT EAST...WITH A MORE OFFSHORE LOW TRACK AND LESS QPF. ALL THESE SCENARIOS APPEAR PLAUSIBLE ATTM...SO CURRENT FCST TAKES AN ENSEMBLE APPROACH TO THIS GUIDANCE...WITH PRECIP MOSTLY SNOW...BUT BEGINNING AS A PERIOD OF MIXED PRECIP OR EVEN ALL RAIN FRI NIGHT FOR NYC...LONG ISLAND AND THE IMMEDIATE COAST OF CENTRAL/SOUTHERN CT. THIS YIELDS A 2-4 INCH SNOWFALL FOR NEARLY THE ENTIRE REGION...WITH THE HIGHEST TOTALS ACROSS INTERIOR SE CT. HOWEVER...IF A WETTER/COLDER SCENARIO PREVAILS AND/OR IF MESOSCALE BANDING NW OF THE LOW TRACK YIELDS ENHANCED QPF...PARTS OF LONG ISLAND AND SOUTHERN CT COULD SEE SNOWFALL AMOUNTS CLOSER TO 6 INCHES...AND THIS HAS BEEN MENTIONED IN THE HWO. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... ARCTIC COLD FRONT AND LONGWAVE TROUGH AXIS PASS THROUGH SATURDAY NIGHT. STRONG DYNAMICS/INSTABILITY ALOFT WILL COMBINE WITH AVAILABLE MOISTURE FOR A CHANCE OF SNOW SHOWERS. A SECONDARY AND WEAKER COLD FRONT THEN APPROACHES ON SUNDAY...REACHING US MOST LIKELY LATE IN THE DAY INTO THE EVENING HOURS. CONVERGENCE ALONG THE FRONT WORKING WITH MOISTURE FEEDING IN FROM THE GREAT LAKES WARRANT A CHANCE OF ADDITIONAL SNOW SHOWERS DURING THIS TIME FRAME. WINDS SATURDAY NIGHT AND SUNDAY WILL BE PRETTY STRONG WITH THE STRONG COLD AIR ADVECTION AND A TIGHT PRESSURE GRADIENT FORMING OVER THE AREA. GUSTS TO 30 TO 40 MPH ARE FORECAST...AND THERE IS CHANCE THAT A WIND ADVISORY COULD BE NEEDED AT SOME POINT. HAVE GONE BELOW GUIDANCE FOR TEMPERATURES THROUGH THE WEEKEND CONSIDERING THE MAGNITUDE OF THE COLD ADVECTION. HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY WITH DRY WEATHER AND NEAR-NORMAL TEMPERATURES...BUT THE PRESSURE GRADIENT WILL KEEP IT A LITTLE ON THE BREEZY SIDE. A TROUGH IN THE 500MB FLOW APPROACHES US ON TUESDAY AND MOVES THROUGH TUESDAY NIGHT. AT THE SURFACE...A LOW PRESSURE CENTER FORMS OFF THE CAROLINA COAST AND MOVES WELL OUT TO SEA. THE TROUGH ALOFT WITH PERHAPS A WEAK SURFACE TROUGH OVER THE AREA WARRANTS SLIGHT CHANCE POPS TUESDAY AFTERNOON AND NIGHT. THERMAL PROFILES WOULD SUPPORT MAINLY RAINFALL DURING THE DAY...BUT IT COULD BE MORE OF A MIX OF RAIN AND SNOW DURING THE NIGHTTIME HOURS. HIGH PRESSURE RETURNS ON WEDNESDAY AND LASTS INTO THURSDAY WITH DRY WEATHER AND ABOVE NORMAL TEMPERATURES. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE OVER THE AREA TERMINALS MOVES EAST OF THE MID ATLANTIC COAST DURING THE DAY. LOW PRESSURE BEGINS TO DEVELOP ALONG THE EAST COAST FROM VIRGINIA INTO THE CAROLINAS FROM LATE IN THE DAY INTO THE EVENING. VFR THROUGH MUCH OF THE FORECAST PERIOD. THERE IS SOME UNCERTAINTY WITH THE TIMING OF THE DEVELOPMENT OF LIGHT SNOW DURING THE LATE EVENING WITH MVFR CEILING. COULD BE TOWARD THE END OF THE FORECAST PERIOD. WINDS WILL BE GENERALLY SOUTHWEST AROUND 10 KT DURING THE DAY AND THEN BECOMING LIGHT AND VARIABLE AS THE LOW DEVELOPS. OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... FRIDAY NIGHT...SUB-VFR DEVELOPING...ESPECIALLY AT SOUTHERN TERMINALS IN MAINLY -SN...THOUGH COULD SEE -RASN AT COASTAL TERMINALS. SATURDAY...SUB-VFR LIKELY SATURDAY MORNING SOUTHERN TERMINALS/POSSIBLE NORTHERN TERMINALS IN SN. SN TAPERS TO SCT -SHSN IN THE AFTERNOON FROM W TO E. GUSTY WINDS LIKELY SATURDAY AFTERNOON. SATURDAY NIGHT...VFR WITH GUSTY NW WINDS. SUNDAY...SUB-VFR POSSIBLE IN SCT -SHSN. GUSTY WINDS LIKELY. SUNDAY NIGHT-MONDAY NIGHT...VFR WITH GUSTY WINDS LIKELY. TUESDAY...SUB VFR-POSSIBLE. && .MARINE... AS HIGH PRESSURE SLIDES TO THE S FRI...WSW FLOW COULD GUST TO 25 KT AT TIMES AND BUILD OCEAN SEAS TO 5 FT BY LATE DAY FRI. HELD OFF ON ISSUING SCA FOR THIS MARGINAL EVENT SINCE WOULD TAKE PLACE LATE IN THE DAY IT AT ALL. QUIET FRI NIGHT INTO SAT MORNING AS LOW LEVEL FLOW TURNS N-NE AHEAD OF LOW PRESSURE PASSING OFF THE SRN MID ATLC COAST...THEN SCA CONDITIONS SHOULD DEVELOP ON THE OCEAN AND THE ERN SOUND/BAYS SAT AFTERNOON VIA INCREASING NW FLOW IN THE WAKE OF THE INTENSIFYING LOW AS IT MOVES PAST. WINDS WILL CONTINUE TO INCREASE SAT NIGHT AND SUNDAY...WITH GALE FORCE WIND GUSTS LIKELY ON ALL WATERS DUE TO STRONG COLD AIR ADVECTION AND A TIGHTENING PRESSURE GRADIENT. THESE GALES MAY CONTINUE ON THE OCEAN ALL THE WAY THROUGH SUNDAY NIGHT. SCA CONDS LIKELY FOR MOST WATERS ON MON AS WINDS SLOWLY SUBSIDE. PERHAPS IT WILL NOT BE UNTIL TUE MORNING WHEN ALL WATERS FINALLY SUBSIDE BELOW SCA CRITERIA. WEAK SURFACE FEATURES SHOULD CONTRIBUTE TO MORE TRANQUIL CONDITIONS ON TUE. && .HYDROLOGY... MOST LIKELY LIQUID EQUIVALENT QPF OF 1/4 TO 2/3 INCH EXPECTED LATE FRI NIGHT INTO SAT...LOWEST NW OF NYC AND HIGHEST OVER EASTERN OF LONG ISLAND AND SOUTHERN CT AS LOW PRESSURE PASSES TO THE SE...MOSTLY SNOW ESPECIALLY INLAND. HOWEVER...A MORE OFFSHORE LOW TRACK WOULD YIELD LOWER AMTS OF 1/10 TO 1/2 INCH...AND A CLOSER LOW TRACK WOULD YIELD 1/2 TO 3/4 INCH. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC/GOODMAN NEAR TERM...JMC/GOODMAN SHORT TERM...JMC/GOODMAN LONG TERM...JC AVIATION...MET MARINE...JC/GOODMAN HYDROLOGY...JC/GOODMAN
Hazardous weather outlook, Feb 9, 3:35 PM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 335 PM EST THU FEB 9 2012 CTZ006>008-010>012-NYZ078>081-102045- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 335 PM EST THU FEB 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE PASSING TO THE SOUTHEAST WILL BRING ACCUMULATING SNOW LATE FRIDAY NIGHT INTO SATURDAY. THERE IS A 30 PERCENT CHANCE THAT THIS LOW COULD BRING A SIGNIFICANT SNOWFALL OF 6 INCHES TO CENTRAL AND EASTERN PORTIONS OF SOUTHERN CONNECTICUT AND LONG ISLAND...ESPECIALLY AWAY FROM THE SOUND AND OCEAN. THERE IS STILL SOME FORECAST UNCERTAINTY...AS A WEAKER OR MORE OFFSHORE LOW TRACK WOULD HOLD SNOWFALL AMOUNTS DOWN...AND A STRONGER OR CLOSER LOW TRACK COULD BRING MORE RAIN THAN SNOW TO COASTAL SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY NIGHT INTO SATURDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-102045- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 335 PM EST THU FEB 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE PASSING TO THE SOUTHEAST WILL BRING AN ACCUMULATING SNOWFALL LATE FRIDAY NIGHT INTO SATURDAY MORNING. THE CHANCES OF SIGNIFICANT SNOWFALL IN THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...NEW YORK CITY...AND WESTERN LONG ISLAND AND CONNECTICUT... ARE VERY LOW...20 PERCENT OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SNOWFALL AMOUNTS LATE FRIDAY NIGHT INTO SATURDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-102045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 335 PM EST THU FEB 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALES ARE POSSIBLE FROM SATURDAY NIGHT INTO SUNDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:35 PM EST | Winter Weather Advisory | OKX | Suffolk | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.